Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Crickets, zippers and the Bers universal Teichmüller space


Authors: K. Astala and F. W. Gehring
Journal: Proc. Amer. Math. Soc. 110 (1990), 675-687
MSC: Primary 30C35; Secondary 30C62, 30F60
DOI: https://doi.org/10.1090/S0002-9939-1990-1028037-6
MathSciNet review: 1028037
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper contains a simple characterization of the conformal mappings $ f$ of the unit disk $ U$ whose Schwarzians lie in the closure of the Bers universal Teichmüller space. A second characterization is given and three examples are studied for the case where $ f(U)$ is the complement of a quasiarc.


References [Enhancements On Off] (What's this?)

  • [Ah] L. V. Ahlfors, Lectures on quasiconformal mappings, Van Nostrand, 1966. MR 0200442 (34:336)
  • [As] K. Astala, Selfsimilar zippers, Holomorphic Functions and Moduli I, Math. Sci. Res. Inst. Publ. 11 (1988), 61-73. MR 955808 (89i:30018)
  • [AG] K. Astala and F. W. Gehring, Injectivity, the BMO norm and the universal Teichmüller space, J. Analyse Math. 46 (1986), 16-57. MR 861687 (88f:30032)
  • [EE] C. J. Earle and J. Eells, On the differential geometry of Teichmüller spaces, J. Analyse Math. 19 (1967), 35-52. MR 0220923 (36:3975)
  • [F] B. B. Flinn, Jordan domains and the universal Teichmüller space, Trans. Amer. Math. Soc. 282 (1984), 603-610. MR 732109 (85k:30026)
  • [G1] F. W. Gehring, Rings and quasiconformal mappings in space, Trans. Amer. Math. Soc. 103 (1962), 353-393. MR 0139735 (25:3166)
  • [G2] -, Univalent functions and the Schwarzian derivative, Comment. Math. Helv. 52 (1977), 561-572. MR 0457701 (56:15905)
  • [G3] -, Spirals and the universal Teichmüller space, Acta Math. 141 (1978), 99-113. MR 0499134 (58:17076)
  • [HS] W. Hengartner and G. Schober, On schlicht mappings to domains convex in one direction, Comment. Math. Helv. 45 (1970), 303-314. MR 0277703 (43:3436)
  • [L] O. Lehto, Univalent functions and Teichmüller spaces, Springer-Verlag, 1986. MR 867407 (88f:30073)
  • [T] W. P. Thurston, Zippers and univalent functions (The Bieberbach Conjecture: Proceedings of the Symposium on the Occasion of the Proof), Math. Surveys Monogr., vol. 21, Amer. Math. Soc., Providence, RI, pp. 185-197. MR 875241 (88j:30040)
  • [TV] P. Tukia and J. Väisälä, Extension of embeddings close to isometries or similarities, Ann. Acad. Sci. Fenn. 9 (1984), 153-175. MR 752401 (85i:30048)
  • [V1] J. Väisälä, Lectures on $ n$-dimensional quasiconformal mappings, Lecture Notes in Math., vol. 229, Springer-Verlag, 1971.
  • [V2] -, Quasi-symmetric embeddings in euclidean spaces, Trans. Amer. Math. Soc. 264 (1981), 191-204. MR 597876 (82i:30031)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C35, 30C62, 30F60

Retrieve articles in all journals with MSC: 30C35, 30C62, 30F60


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1028037-6
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society